Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 19, 2017, 10:40 PM CDT for Custer County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 10:40 PM CDT (03:40 UTC)
- Expired
- Aug 19, 2017, 11:30 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
County Custer County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
963 WWUS83 KLBF 200340 SPSLBF Special Weather Statement National Weather Service North Platte NE 1040 PM CDT SAT AUG 19 2017 NEZ038-200430- Custer NE- 1040 PM CDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CUSTER COUNTY UNTIL 1130 PM CDT... At 1040 PM CDT, Doppler radar was tracking a strong thunderstorm near Ansley, or 19 miles east of Broken Bow, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ansley, Mason City and Gavin Siding. This includes the following highways... Highway 183 between mile markers 87 and 94. Highway 2 between mile markers 291 and 307. Highway 92 between mile markers 300 and 308. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 100 AM CDT for central Nebraska. LAT...LON 4129 9949 4146 9922 4127 9920 4118 9920 TIME...MOT...LOC 0340Z 322DEG 25KT 4133 9929 $$ Roberg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:56 PM CDT, 7 hours 44 minutes earlier.
Area forecast discussion, Aug 19, 2:56 PM CDT, 7 hours 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 256 PM CDT Sat Aug 19 2017 .SHORT TERM...(This evening through Sunday) Issued at 222 PM CDT Sat Aug 19 2017 Latest surface plot shows dry line with gradient well east of Gordon, NE in western Cherry county to near Sidney, NE extending then south through extreme northeast CO. Local radar display captured a thunderstorm developing in Cheyenne county with satellite imagery showing cooling cloud tops to -50 C. Decent moisture in place at the surface in southwest NEB with surface dewpoints in the mid-upper 60s (67 and 68 F at KOGA and KLBF near 2 PM CDT). This moisture with steep lapse rates near 8.5 C/km (700-500 hPa) overhead is contributing to moderate instability exceeding 2000 J/kg across much of western NE. Current thinking is isolated to scattered thunderstorms will form between mid afternoon-early evening across southwest NEB towards central and portions of north central NEB. Storms should move east to southeast. Multicells and some supercells are expected with respect to storm mode. Large hail up to 2 inches and damaging winds are the main hazards. Storms should be exiting the area by mid-late evening given anticipated storm motion and BUFKIT soundings. Decreasing cloud trend will take hold over southwest to north central NEB late this evening through late tonight from west to east. Tomorrow, high temperatures will be notably cooler compared to today. Highs along and north of Interstate 80 will be as much as 5 to 10 degrees. Dry conditions are expected through Sunday afternoon with the best chances for storms occurring Sunday evening. .LONG TERM...(Sunday night through Saturday) Issued at 222 PM CDT Sat Aug 19 2017 A fairly low-amplitude large scale pattern is expected to be in place at the start of the period. Pattern will then become fairly amplified and progressive through Wednesday. Mid-level quasi-zonal flow is expected to be in place overhead early Sunday night. Elsewhere, a low-amplitude upper level trough is forecast over south central Canada into the Northern Plains and the Upper Midwest, upstream an upper level ridge will be building offshore the Pacific Northwest and British Columbia. The mid-level ridge will continue to build through Monday coming onshore extending from UT-NV into British Columbia. The ridge will continue to evolve and build eastward – extending from the Four Corners- Southern High Plains to the Northern High Plains and far western Canadian Prairies Tuesday. Meanwhile, the upper level trough will dig and be across the Great Lakes into the Ohio Valley. Guidance is then in fair agreement through Thursday with the ridge moving slowly east and filling in becoming positioned across the Central High Plains to the central Canadian Prairies. Isolated to scattered storms will be possible at the start of the period with chances diminishing largely through the small hours. There is a chance for isolated strong-severe storms Sunday evening. A few sensible weather concerns then on Monday, the day of the Eclipse. There is the growing possibility of some cirrus plaguing portions of western and north central NEB near the time of the eclipse based on latest guidance. Meanwhile, weak surface low pressure is expected to be located in northeast CO-far southwest NEB Monday morning with a trough and frontal boundary extending east towards and across south central or central NEB. Current thinking is this could favor potential for some fog and/or stratus development near and south of the I-80 corridor early Monday. Fog/low stratus that develops is anticipated to begin mixing out approaching mid morning based on soundings. Increased chances for showers and thunderstorms thereafter across western and north central NEB in the afternoon with likely PoPs in the evening over portions of central NEB east to Highway 83. Isolated strong-severe storms will be possible again across much of the area Monday afternoon- evening. Tuesday is then expected to be dry and a little cooler in some areas with highs expected to read 2-6 degrees below seasonal normal values. Precipitation chances beyond Wednesday then become isolated/spotty in nature through the remainder of the long term period. Of which, the best chances for precip fall in the afternoon and evening. Temperatures are expected to trend near to just below seasonal values Wednesday through Friday across western NEB. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1247 PM CDT Sat Aug 19 2017 Cumulus field starting to develop in southwest NEB. Otherwise, some mid- and high-level clouds are moving east across western and north central NEB. Attention turns to thunderstorm chances with strong to severe storms possible. Current thinking is isolated- scattered storms will develop between 4 and 6 PM central time across southwest NEB into central-north central NEB with storms congealing and moving east-south east out of the local forecast area near mid evening. While confidence increased with respect to TS affecting the KLBF terminal, less confidence with storms affecting KVTN thus removed mention of thunderstorms in the TAF. VFR conditions are expected to generally prevail through much of the period, except due to effects of storms. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...ET
Hazardous weather outlook, Aug 19, 5:15 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 515 PM CDT Sat Aug 19 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-202215- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 515 PM CDT Sat Aug 19 2017 /415 PM MDT Sat Aug 19 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible across the area tonight. A few storms could be severe...mainly along and southeast of a Thedford to Ogallala line. Large hail and damaging winds will be the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Isolated strong to severe thunderstorms possible again Sunday evening. Gusty winds and large hail are the main hazards. Thunderstorms continue to be possible Monday into Monday night. Isolated severe storms are possible, especially Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte TAYLOR
In the hours before
Local storm report, Aug 19, 9:01 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TORNADO 7 NW SARGENT 41.71N 99.47W
08/19/2017 CUSTER NE 911 CALL CENTER
&&
SNIVELYLocal storm report, Aug 19, 9:23 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM CDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 7 NW SARGENT 41.71N 99.47W
08/19/2017 E1.75 INCH CUSTER NE EMERGENCY MNGR
&&
SNIVELYLocal storm report, Aug 19, 10:01 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 PM CDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TORNADO 7 NW SARGENT 41.71N 99.47W
08/19/2017 CUSTER NE 911 CALL CENTER
OUTBUILDING DAMAGED AND VEHICLE FLIPPED
&&
SNIVELYLocal storm report, Aug 19, 10:11 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM CDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLASH FLOOD SARGENT 41.64N 99.37W
08/19/2017 CUSTER NE EMERGENCY MNGR
WATER ABOUT TO RUN OVER ROADS IN SARGENT. DITCHES ARE
FULL AND CITY PUMPS ARE RUNNING.
&&
SNIVELYSpecial weather statement, Aug 19, 10:20 PM CDT, 20 minutes before
Special Weather Statement National Weather Service North Platte NE 1020 PM CDT SAT AUG 19 2017 NEZ026-027-200400- Loup NE-Blaine NE- 1020 PM CDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOUP AND NORTHEASTERN BLAINE COUNTIES UNTIL 1100 PM CDT... At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm near Brewster, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Brewster and Almeria Meadow State Wildlife Management Area. This includes Highway 183 between mile markers 143 and 144. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 100 AM CDT for north central Nebraska. LAT...LON 4191 9995 4201 9998 4205 9946 4186 9949 TIME...MOT...LOC 0319Z 280DEG 21KT 4197 9982 Roberg
Special weather statement, Aug 19, 10:40 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 1040 PM CDT SAT AUG 19 2017 NEZ038-200430- Custer NE- 1040 PM CDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CUSTER COUNTY UNTIL 1130 PM CDT... At 1040 PM CDT, Doppler radar was tracking a strong thunderstorm near Ansley, or 19 miles east of Broken Bow, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ansley, Mason City and Gavin Siding. This includes the following highways... Highway 183 between mile markers 87 and 94. Highway 2 between mile markers 291 and 307. Highway 92 between mile markers 300 and 308. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 100 AM CDT for central Nebraska. LAT...LON 4129 9949 4146 9922 4127 9920 4118 9920 TIME...MOT...LOC 0340Z 322DEG 25KT 4133 9929 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 46 min |
| Aug 19, 7:39 PM CDT | Tornado Warning | LBF | Loup | 51 min |
| Aug 19, 7:54 PM CDT | Flash Flood Warning | LBF | Blaine, Loup, Rock | 6 hr |
| Aug 19, 8:02 PM CDT | Tornado Warning | LBF | Loup | 43 min |
| Aug 19, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Aug 19, 8:48 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 27 min |
| Aug 19, 9:01 PM CDT | Tornado Warning | LBF | Custer | 29 min |
| Aug 19, 9:20 PM CDT | Flash Flood Warning | LBF | Custer, Loup | 6 hr |
| Aug 19, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Aug 19, 10:20 PM CDT | Special Weather Statement | LBF | Loup | 40 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.